Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 2, NWS Goodland, KS

May 23, 2008Norton County, Kansas

NWS Goodland, KS issued this river flood warning at May 23, 2008, 11:29 PM CDT for Norton County, Kansas. It took effect at May 23, 2008, 11:47 PM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
May 23, 2008, 11:29 PM CDT (04:29 UTC)
In effect from
May 23, 2008, 11:47 PM CDT
Expired
May 25, 2008, 8:27 AM CDT
In force
33 hr
Issued by
NWS Goodland, KS
Flood severity
Moderate

County Norton County, KS

The radar

The Grand Island radar (KUEX), 138 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point N F Solomon River at Lenora (LNRK1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KGLD 240429
FLWGLD
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE GOODLAND KS 
1029 PM MDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN GOODLAND, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS...

NORTH FORK SOLOMON RIVER AT LENORA AFFECTING NORTON COUNTY. 
 
.HEAVY RAIN ON THURSDAY AND FRIDAY HAS ALLOWED THE NORTH FORK OF THE
SOLOMON RIVER AT LENORA TO RISE. MODERATE TO MAJOR FLOODING IS
EXPECTED THROUGH SUNDAY.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS...AS THE 
DEPTH OF WATER MAY BE ENOUGH TO FLOAT YOUR VEHICLE.

KSC137-241629-
/O.NEW.KGLD.FL.W.0002.080524T0447Z-080526T0227Z/
/LNRK1.2.ER.080524T0447Z.080524T1200Z.080525T0227Z.NO/
1029 PM MDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN GOODLAND, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH FORK SOLOMON R AT LENORA.
* UNTIL SUNDAY EVENING...OR UNTIL FURTHER NOTICE.
* AT  6:00 PM FRIDAY THE STAGE WAS 4.1 (ESTIMATED) FEET.
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 13.5 FEET BY TOMORROW MORNING THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW EVENING.

$$
3 follow-up statements
000 
WGUS83 KGLD 241629
FLSGLD
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE GOODLAND KS 
1029 AM MDT SAT MAY 24 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
  NORTH FORK SOLOMON RIVER AT LENORA AFFECTING NORTON COUNTY.

.MAJOR FLOODING WILL CONTINUE ON THE NORTH FORK OF THE SOLOMON RIVER
AT LENORA TODAY. WATER LEVELS ARE EXPECTED TO SLOWLY FALL TO BELOW
FLOOD STAGE BY TONIGHT. 

SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL 
HAZARDS RADIO...YOUR LOCAL RADIO OR TV STATION...OR CABLE TELEVISION.

KSC137-250429-
/O.EXT.KGLD.FL.W.0002.000000T0000Z-080526T0404Z/
/LNRK1.3.ER.080524T0332Z.080524T0600Z.080525T0404Z.NO/
1029 AM MDT SAT MAY 24 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE NORTH FORK SOLOMON RIVER AT LENORA
* UNTIL SUNDAY EVENING...OR UNTIL FURTHER NOTICE.
* AT 12:00 AM SATURDAY THE STAGE WAS 14.1 (ESTIMATED) FEET.
* MAJOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.

$$
000 
WGUS83 KGLD 250117
FLSGLD
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE GOODLAND KS 
717 PM MDT SAT MAY 24 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  NORTH FORK SOLOMON RIVER AT LENORA AFFECTING NORTON COUNTY.

.MODERATE FLOODING WILL CONTINUE THIS EVENING ALONG THE NORTH FORK OF
THE SOLOMON RIVER NEAR LENORA. THE RIVER WILL CONTINUE TO SUBSIDE
TONIGHT.

SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL 
HAZARDS RADIO...YOUR LOCAL RADIO OR TV STATION...OR CABLE TELEVISION.

KSC137-251317-
/O.EXT.KGLD.FL.W.0002.000000T0000Z-080526T0117Z/
/LNRK1.3.ER.080524T0332Z.080524T0600Z.080525T0117Z.NO/
717 PM MDT SAT MAY 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON RIVER AT LENORA
* UNTIL SUNDAY EVENING...OR UNTIL FURTHER NOTICE.
* AT 3:00 PM SATURDAY THE STAGE WAS 13.3 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.


$$
000 
WGUS83 KGLD 251327
FLSGLD
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE GOODLAND KS 
727 AM MDT SUN MAY 25 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... 
  NORTH FORK SOLOMON RIVER AT LENORA AFFECTING NORTON COUNTY.

.THE RIVER HAS FALLEN BELOW FLOOD STAGE. AS A RESULT...THE FLOOD
WARNING HAS BEEN CANCELLED.

SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL 
HAZARDS RADIO...YOUR LOCAL RADIO OR TV STATION...OR CABLE TELEVISION.

KSC137-251357-
/O.CAN.KGLD.FL.W.0002.000000T0000Z-080526T0117Z/
/LNRK1.3.ER.080524T0332Z.080524T0600Z.000000T0000Z.NO/
727 AM MDT SUN MAY 25 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH FORK SOLOMON R AT LENORA
* AT  7:15 AM SUNDAY THE STAGE WAS 7.2 FEET.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER HAS FALLEN BELOW FLOOD STAGE AT 7.2 FEET.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this river flood warning went out at May 23, 2:52 PM CDT, 8 hours 37 minutes earlier.

Area forecast discussion, May 23, 2:52 PM CDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
152 PM MDT FRI MAY 23 2008

.SYNOPSIS...
1248 PM MDT FRI MAY 23 2008

VERY ACTIVE WEATHER PATTERN CONTINUES OVER THE CENTRAL HIGH PLAINS
TODAY. WATER VAPOR IMAGERY SHOWING IMPRESSIVE CLOSED MID/UPPER
LOW OVER THE GREAT BASIN. SHORTWAVE TROUGH WHICH KICKED OFF SEVERE
THUNDERSTORMS OVER OUR AREA YESTERDAY IS NOW MOVING INTO THE
DAKOTAS. ANOTHER POTENT SHORTWAVE TROUGH NOW ROUNDING THE BASE OF
THE LONGWAVE TROUGH BRINGING POTENTIAL FOR SIGNIFICANT SEVERE
WEATHER OUTBREAK AGAIN THIS AFTERNOON AND EVENING.

FOLTZ
&&

.DISCUSSION...
1248 PM MDT FRI MAY 23 2008

PRIMARY FOCUS FOR THIS FORECAST PACKAGE WILL BE LINGERING SEVERE
WEATHER THREAT OVER THE CWA DURING THE OVERNIGHT HOURS TONIGHT AND
CONTINUED PRECIP CHANCES THROUGH THE END OF THE PERIOD.

STRONG TO SEVERE DEEP MOIST CONVECTION WILL BE ONGOING AT THE
START OF FORECAST PERIOD AND WILL SLOWLY TRANSITION EASTWARD
DURING THE OVER NIGHT HOURS. COMBINATION OF 2 TO 3 INCH RAINFALL
AMOUNTS FROM LAST NIGHTS STORMS AND TODAYS SOUTH TO NORTH STORM
MOTION CONDUCIVE TO TRAINING CELLS...WILL LIKELY RESULT IN HYDRO
CONCERNS OVER THE EASTERN TWO-THIRDS OF THE CWA. HAVE ISSUED A
FLASH FLOOD WATCH ALONG AND EAST OF A LINE FROM STRATTON NEBRASKA
TO RUSSEL SPRINGS KANSAS. WILL SEE POTENTIAL FOR ADDITIONAL
CONVECTION SATURDAY AFTERNOON/EVENING ALONG AND EAST OF THE
COLORADO/KANSAS BORDER HOWEVER BEST COMBINATION OF SHEAR AND
INSTABILITY WILL BE WELL EAST OF THE CWA. ACTIVE WEATHER PATTER
WILL CONTINUE ON SUNDAY AND MONDAY AS ANOTHER IN THE LONG SERIES
OF SHORTWAVE TROUGHS EJECTS OUT OF THE BASE OF THE LONGWAVE
TROUGH. BEST THREAT FOR SEVERE WEATHER WILL BE MONDAY AFTERNOON
AND EVENING. TIMING AND MODE OF SEVERE WEATHER TOUGH TO PIN DOWN
AT THIS POINT BUT WILL BECOME CLEARER AS MONDAY DRAWS CLOSER.

BY TUESDAY..ECMWF SHOWS THE MID/UPPER LOW RETROGRADING OFF THE
COAST OF CALIFORNIA WHICH SHOULD ALLOW WEAK RIDGING TO SET UP.
RIDGE AXIS SHIFTS EASTWARD INTO THE MIDDLE MISSISSIPPI VALLEY BY
WEDNESDAY AFTERNOON WITH A SHORTWAVE TROUGH MOVING IN THURSDAY
MORNING BRINGING ANOTHER SHOT AT CONVECTION BACK TO THE AREA.

ESSENTIALLY FOLLOWED HPC GUIDANCE FOR TEMPS IN THE EXTENDED GIVING
ONGOING CONVECTION OVER THE CWA.

FOLTZ
&&

.AVIATION...
1113 AM MDT FRI MAY 23 2008

LINE OF THUNDERSTORMS OVER NORTHWESTERN KS AND SOUTHWESTERN NE
SHOULD BE OUT OF THE REGION...INCLUDING KMCK...BY 20Z.
HOWEVER...EXPECTING FURTHER THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. EXACT TIMING OF THUNDERSTORMS IS THE BIG VARIABLE RIGHT
NOW...BUT UNDER ANY THUNDERSTORMS THAT DEVELOP EXPECT IFR
CONDITIONS...BASED ON OBS UNDER THUNDERSTORMS THIS MORNING.

SFJ
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR KSZ001-
     002-013-014-027-028-041-042.

     FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KSZ002>004-
     014>016-028-029.

NE...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR NEZ079-
     080.

     FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NEZ080-081.

CO...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR COZ090>092.

     RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ253-254.

&&

WFO GOODLAND
Hazardous weather outlook, May 23, 12:47 PM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1147 AM MDT FRI MAY 23 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1147 AM MDT FRI MAY 23 2008 /1247 PM CDT FRI MAY 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND
TONIGHT EAST OF A LINE FROM JOES COLORADO TO LEOTI KANSAS. ABUNDANT
MOISTURE TRANSPORTED ON SOUTHEAST WIND WILL COMBINE WITH
INSTABILITY TO PRODUCE THUNDERSTORMS THIS AFTERNOON ACROSS THE
TRI-STATE AREA. THUNDERSTORMS SHOULD BECOME MORE NUMEROUS LATE
THIS AFTERNOON AND TONIGHT AS A DISTURBANCE ALOFT FURTHER
INTENSIFIES STORMS. THERE IS PLENTY OF SHEAR SO THAT SUPERCELL
THUNDERSTORMS ARE LIKELY WITH LARGE HAIL AND TORNADOES. IN
ADDITION...NUMEROUS THUNDERSTORMS MOVING RAPIDLY NORTH OVER THE
SAME PATH WILL INCREASE THE POTENTIAL FOR FLASH FLOODING
ESPECIALLY OVER EASTERN PORTIONS OF THE AREA WHERE SIGNIFICANT
RAINFALL OCCURRED LAST NIGHT.

IN ADDITION...STRONG SOUTHERLY WINDS WILL BE OBSERVED ACROSS A
PORTION OF THE THE REGION TODAY. SOUTH WINDS OF 30 TO 35 MPH WITH
GUSTS AROUND 45 MPH ARE POSSIBLE.

EXTREME FIRE DANGER ALSO EXISTS THIS AFTERNOON OVER KIT CARSON AND
CHEYENNE COUNTIES IN COLORADO. LOW RELATIVE HUMIDITIES COMBINED WITH
STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF THUNDERSTORMS EXISTS AGAIN ON SATURDAY AND SATURDAY
NIGHT. THERE WILL BE A BRIEF RELIEF FROM THUNDERSTORM ACTIVITY ON
SUNDAY BEFORE THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
EACH DAY DURING THE FIRST PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

FS

In the hours before

Local storm report, May 23, 9:40 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
840 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     MCCOOK                  40.20N 100.62W
05/23/2008  M61.00 MPH       RED WILLOW         NE   ASOS

&&

SJOHNSON
Local storm report, May 23, 9:42 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
842 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HEAVY RAIN       7 E CLAYTON             39.74N 100.04W
05/23/2008  M6.50 INCH       NORTON             KS   TRAINED SPOTTER

            RAIN TOTAL SINCE YESTERDAY AFTERNOON.

&&

SJOHNSON
Local storm report, May 23, 9:50 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
850 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     FLOOD            MCCOOK                  40.20N 100.62W
05/23/2008                   RED WILLOW         NE   LAW ENFORCEMENT

            WIDSPREAD STREET FLOODING ACROSS RED WILLOW COUNTY.

&&

SJOHNSON
Special weather statement, May 23, 9:56 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
856 PM MDT FRI MAY 23 2008

KSZ002-003-NEZ080-081-240330-
DECATUR-HITCHCOCK-RAWLINS-RED WILLOW-
956 PM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS...DECATUR COUNTY
IN NORTHWEST KANSAS...HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED
WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF HERNDON...AND MOVING NORTH
AT 55 MPH.

DIME SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 46 AND 110.

JRM
Local storm report, May 23, 10:40 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
940 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HEAVY RAIN       3 W LENORA              39.61N 100.06W
05/23/2008  E7.00 INCH       NORTON             KS   TRAINED SPOTTER

            RAIN OF MORE THAN 7 INCHES SINCE YESTERDAY AFTERNOON.

&&

SJOHNSON
Local storm report, May 23, 11:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1000 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HAIL             OBERLIN                 39.82N 100.53W
05/23/2008  E1.00 INCH       DECATUR            KS   EMERGENCY MNGR

1149 AM     HEAVY RAIN       1 N ATWOOD              39.82N 101.04W
05/23/2008  M4.85 INCH       RAWLINS            KS   TRAINED SPOTTER

            TOTAL SINCE YESTERDAY MORNING

1211 PM     HEAVY RAIN       7 NW ATWOOD             39.88N 101.13W
05/23/2008  M5.90 INCH       RAWLINS            KS   TRAINED SPOTTER

            RAIN TOTAL SINCE YESTERDAY MORNING

1253 PM     HAIL             COLBY                   39.39N 101.05W
05/23/2008  E0.88 INCH       THOMAS             KS   AMATEUR RADIO

1257 PM     HAIL             COLBY                   39.39N 101.05W
05/23/2008  E1.00 INCH       THOMAS             KS   TRAINED SPOTTER

1258 PM     HAIL             COLBY                   39.39N 101.05W
05/23/2008  E1.75 INCH       THOMAS             KS   TRAINED SPOTTER

0125 PM     HAIL             5 NW INDIANOLA          40.29N 100.49W
05/23/2008  E0.88 INCH       RED WILLOW         NE   PUBLIC

0145 PM     FLOOD            1 SW MCCOOK             40.19N 100.63W
05/23/2008                   RED WILLOW         NE   TRAINED SPOTTER

            3.75 INCHES OF RAIN SINCE YESTERDAY MORNING. STREET
            FLOODING REPORTED ON HIGHWAY 6 SOUTHWEST OF MCCOOK.

0217 PM     HAIL             3 N HERNDON             39.95N 100.79W
05/23/2008  E0.75 INCH       RAWLINS            KS   PUBLIC

0244 PM     HAIL             12 S PARK               38.94N 100.36W
05/23/2008  E1.75 INCH       GOVE               KS   TRAINED SPOTTER

0244 PM     HAIL             10 S QUINTER            38.92N 100.23W
05/23/2008  E1.75 INCH       GOVE               KS   TRAINED SPOTTER

0248 PM     HAIL             5 W MCCOOK              40.20N 100.71W
05/23/2008  E1.00 INCH       RED WILLOW         NE   PUBLIC

0300 PM     HAIL             1 S QUINTER             39.05N 100.23W
05/23/2008  E0.88 INCH       GOVE               KS   STORM CHASER

0300 PM     TORNADO          11 ESE GOVE             38.90N 100.30W
05/23/2008                   GOVE               KS   STORM CHASER

            REPORT RELAYED FROM SPOTTER NETWORK

0330 PM     HAIL             2 ESE PARK              39.10N 100.33W
05/23/2008  E3.00 INCH       GOVE               KS   PUBLIC

            RELAYED FROM NSSL.

0331 PM     TORNADO          2 SW QUINTER            39.05N 100.26W
05/23/2008                   GOVE               KS   EMERGENCY MNGR

            REPORTED BY EMERGENCY MANAGER

0335 PM     HAIL             1 W PARK                39.11N 100.38W
05/23/2008  E1.25 INCH       GOVE               KS   PUBLIC

0335 PM     HAIL             PARK                    39.11N 100.36W
05/23/2008  E1.75 INCH       GOVE               KS   EMERGENCY MNGR

0338 PM     TORNADO          2 NW QUINTER            39.09N 100.26W
05/23/2008                   GOVE               KS   BROADCAST MEDIA

            RELAYED FROM KAKE-TV

0345 PM     TORNADO          2 NW QUINTER            39.09N 100.26W
05/23/2008                   GOVE               KS   NWS EMPLOYEE

            REPORT RELAYED FROM SPOTTER NETWORK.

0347 PM     HAIL             1 SSW PARK              39.10N 100.37W
05/23/2008  E2.75 INCH       GOVE               KS   STORM CHASER

            REPORT RELAYED FROM SPOTTER NETWORK.

0354 PM     HAIL             8 N QUINTER             39.18N 100.23W
05/23/2008  E2.75 INCH       SHERIDAN           KS   TRAINED SPOTTER

0400 PM     HAIL             25 W WAKEENEY           39.02N 100.35W
05/23/2008  E3.00 INCH       GOVE               KS   TRAINED SPOTTER

            RELAYED FROM DDC

0413 PM     HAIL             8 SW OAKLEY             39.04N 100.96W
05/23/2008  E1.00 INCH       LOGAN              KS   TRAINED SPOTTER

0417 PM     HAIL             TASCO                   39.35N 100.29W
05/23/2008  E1.00 INCH       SHERIDAN           KS   LAW ENFORCEMENT

0438 PM     TORNADO          10 SSE GOVE             38.83N 100.42W
05/23/2008                   GOVE               KS   STORM CHASER

            5 MIN DURATION 438 TO 443. MULTIPLE REPORTS RELAYED FROM
            SPOTTER NETWORK.

0514 PM     TORNADO          10 SSW QUINTER          38.93N 100.31W
05/23/2008                   GOVE               KS   EMERGENCY MNGR

            LARGE WEDGE TORNADO

0521 PM     HAIL             10 NW ATWOOD            39.91N 101.17W
05/23/2008  E0.88 INCH       RAWLINS            KS   TRAINED SPOTTER

0529 PM     HAIL             3 W TRENTON             40.17N 101.07W
05/23/2008  E1.00 INCH       HITCHCOCK          NE   TRAINED SPOTTER

0533 PM     TORNADO          5 W WESKAN              38.86N 102.05W
05/23/2008                   CHEYENNE           CO   LAW ENFORCEMENT

0537 PM     HAIL             6 NNW STRATTON NE       40.23N 101.27W
05/23/2008  E1.00 INCH       HITCHCOCK          NE   NWS EMPLOYEE

0541 PM     FUNNEL CLOUD     7 SE HOXIE              39.28N 100.35W
05/23/2008                   SHERIDAN           KS   TRAINED SPOTTER

0552 PM     TORNADO          8 S STUDLEY             39.23N 100.16W
05/23/2008                   SHERIDAN           KS   STORM CHASER

            REPORT RELAYED FROM SPOTTER NETWORK. DESCRIBED AS A WEDGE
            TORNADO AT 652 PM CDT...A STOVE PIPE TORNADO BY 659 PM
            CDT

0557 PM     HAIL             3 W GOVE                38.96N 100.55W
05/23/2008  E1.00 INCH       GOVE               KS   TRAINED SPOTTER

0605 PM     TORNADO          3 WNW LEOTI             38.50N 101.41W
05/23/2008                   WICHITA            KS   LAW ENFORCEMENT

0616 PM     TORNADO          7 N QUINTER             39.17N 100.23W
05/23/2008                   SHERIDAN           KS   STORM CHASER

            REPORT RELAYED FROM SPOTTER NETWORK.

0655 PM     HEAVY RAIN       NORCATUR                39.83N 100.19W
05/23/2008  M3.06 INCH       DECATUR            KS   CO-OP OBSERVER

            RAIN TOTAL FOR TODAY ONLY.

0802 PM     FLASH FLOOD      PARK                    39.11N 100.36W
05/23/2008                   GOVE               KS   EMERGENCY MNGR

            WATER RUNNING OVER HIGHWAY 40 NEAR PARK.

0825 PM     TSTM WND GST     MCCOOK                  40.20N 100.62W
05/23/2008  M61.00 MPH       RED WILLOW         NE   ASOS

0830 PM     TSTM WND GST     MCCOOK                  40.20N 100.62W
05/23/2008  M61.00 MPH       RED WILLOW         NE   ASOS

0831 PM     HEAVY RAIN       7 E CLAYTON             39.74N 100.04W
05/23/2008  M6.50 INCH       NORTON             KS   TRAINED SPOTTER

            RAIN TOTAL SINCE YESTERDAY AFTERNOON.

0849 PM     FLOOD            MCCOOK                  40.20N 100.62W
05/23/2008                   RED WILLOW         NE   LAW ENFORCEMENT

            WIDSPREAD STREET FLOODING ACROSS RED WILLOW COUNTY.

0928 PM     HEAVY RAIN       3 W LENORA              39.61N 100.06W
05/23/2008  E7.00 INCH       NORTON             KS   TRAINED SPOTTER

            RAIN OF MORE THAN 7 INCHES SINCE YESTERDAY AFTERNOON.

&&

JMARTIN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:03 PM CDTTornado WarningGLDGove, Graham, Sheridan42 min
May 23, 7:07 PM CDTSevere Thunderstorm WarningGLDDecatur, Gove, Sheridan22 min
May 23, 7:07 PM CDTTornado WarningGLDLogan, Wallace, Wichita23 min
May 23, 7:09 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas47 min
May 23, 7:16 PM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas, Wallace29 min
May 23, 7:25 PM CDTFlash Flood WarningGLDGraham, Norton7 hr
May 23, 7:27 PM CDTTornado WarningGLDLogan, Wichita33 min
May 23, 7:42 PM CDTSevere Thunderstorm WarningGLDDecatur, Norton, Sheridan27 min
May 23, 7:46 PM CDTSevere Thunderstorm WarningGLDNorton59 min
May 23, 7:51 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas39 min
May 23, 7:57 PM CDTSevere Thunderstorm WarningGLDGove33 min
May 23, 8:14 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Thomas36 min
May 23, 8:29 PM CDTSevere Thunderstorm WarningGLDGove, Graham, Sheridan, Thomas61 min
May 23, 9:16 PM CDTRiver Flood WarningGLDDecatur37 hr
May 23, 9:28 PM CDTSevere Thunderstorm WarningGLDDecatur26 min
May 23, 10:49 PM CDTAreal Flood WarningGLDGove, Graham, Norton, Sheridan12 hr
May 24, 8:24 AM CDTRiver Flood WarningGLDNorton22 hr
May 24, 9:33 AM CDTAreal Flood WarningGLDDecatur, Rawlins11 hr
May 24, 10:51 AM CDTAreal Flood WarningGLDDecatur, Graham, Norton22 hr
May 24, 11:14 AM CDTAreal Flood WarningGLDSheridan9 hr
May 24, 4:17 PM CDTRed Flag WarningGLDGreeley, Wallace5 hr

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.